Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 56, NWS Memphis, TN

March 9, 2017Henderson County, Madison County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Mar 9, 2017, 9:32 PM CST for Henderson County, Madison County, Tennessee. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2017, 9:32 PM CST (03:32 UTC)
Expired
Mar 9, 2017, 10:15 PM CST
In force
43 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henderson County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 9:39 PM CSTHAIL 1Jackson, TNONE INCH HAIL IN THE UNION UNIVERSITY AREA.
Mar 9, 9:40 PM CSTHAIL 1.5Jackson, TN1 1/2 INCH HAIL ON OLD HUMBOLDT ROAD 1/2 WEST OF HIGHWAY 45.
Mar 9, 9:40 PM CSTHAIL 1.753 N Jackson, TNFELL ON ASHPORT ROAD.
Mar 9, 9:45 PM CSTHAIL 2.54 Ne Jackson, TN
Mar 9, 10:21 PM CSTHAIL 11 Nw Huron, TNONE INCH HAIL IN LURAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 6:42 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 3.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
445 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

267 
WUUS54 KMEG 100332
SVRMEG
TNC077-113-100415-
/O.NEW.KMEG.SV.W.0056.170310T0332Z-170310T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
932 PM CST THU MAR 9 2017

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  West central Henderson County in western Tennessee...
  Northern Madison County in western Tennessee...

* Until 1015 PM CST

* At 932 PM CST, a severe thunderstorm was located over Adair, or 8
  miles northwest of Jackson, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Jackson, Adair, Sand Ridge, Gilmore, Huron, Roberts, White Fern,
  Russell Crossroads, Windy City and Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3558 8850 3565 8903 3569 8901 3578 8890
      3569 8880 3570 8847
TIME...MOT...LOC 0332Z 275DEG 42KT 3570 8894 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
825 
WWUS54 KMEG 100343
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
943 PM CST THU MAR 9 2017

TNC077-113-100415-
/O.CON.KMEG.SV.W.0056.000000T0000Z-170310T0415Z/
Henderson TN-Madison TN-
943 PM CST THU MAR 9 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR WEST CENTRAL HENDERSON AND NORTHEASTERN MADISON COUNTIES...

At 942 PM CST, a severe thunderstorm was located near Jackson, moving
east at 50 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters reported golf ball size hail in 
         north Jackson in Madison county at 9:35 pm. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Jackson, Sand Ridge, Gilmore, Huron, White Fern, Russell Crossroads
and Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3558 8850 3566 8889 3568 8891 3578 8890
      3569 8880 3570 8847
TIME...MOT...LOC 0342Z 275DEG 42KT 3569 8884 

HAIL...1.50IN
WIND...60MPH
 
$$
331 
WWUS54 KMEG 100351
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
951 PM CST THU MAR 9 2017

TNC077-113-100415-
/O.CON.KMEG.SV.W.0056.000000T0000Z-170310T0415Z/
Henderson TN-Madison TN-
951 PM CST THU MAR 9 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR WEST CENTRAL HENDERSON AND NORTHEASTERN MADISON COUNTIES...

At 950 PM CST, a severe thunderstorm was located 7 miles northeast of
Jackson, moving east at 50 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Jackson, Sand Ridge, Gilmore, Huron, White Fern, Russell Crossroads
and Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail producing significant damage. People outside should move to a
shelter, inside a strong building and away from windows.

&&

LAT...LON 3558 8850 3566 8889 3568 8891 3578 8890
      3569 8880 3570 8847
TIME...MOT...LOC 0350Z 275DEG 42KT 3568 8871 

HAIL...2.50IN
WIND...60MPH
 
$$
393 
WWUS54 KMEG 100403
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1003 PM CST THU MAR 9 2017

TNC113-100412-
/O.CAN.KMEG.SV.W.0056.000000T0000Z-170310T0415Z/
Madison TN-
1003 PM CST THU MAR 9 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight CST for
western Tennessee.

LAT...LON 3560 8860 3569 8860 3570 8847 3558 8850
TIME...MOT...LOC 0402Z 275DEG 35KT 3565 8853 

$$

TNC077-100415-
/O.CON.KMEG.SV.W.0056.000000T0000Z-170310T0415Z/
Henderson TN-
1003 PM CST THU MAR 9 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR WEST CENTRAL HENDERSON COUNTY...

At 1002 PM CST, a severe thunderstorm was located near Blue Goose, or
7 miles west of Lexington, moving east at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Huron, Sand Ridge, White Fern, Russell Crossroads and Juno. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail producing significant damage. People outside should move to a
shelter, inside a strong building and away from windows.

&&

LAT...LON 3560 8860 3569 8860 3570 8847 3558 8850
TIME...MOT...LOC 0402Z 275DEG 35KT 3565 8853 

HAIL...1.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:33 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Mar 9, 5:33 PM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
533 PM CST Thu Mar 9 2017

.UPDATE...
Updated to add 00Z Aviation Discussion.

&&
.DISCUSSION... /issued Issued by National Weather Service Little
Rock AR/

SHORT TERM...Tonight Through Saturday Night

The main concern for the short term period will be the possibility
of strong to severe storms this evening, and then the chances for
some wintry precipitation on Saturday morning and again Saturday
evening/night.

First up, the storms tonight. A cold front across eastern Kansas
through central Missouri. Guidance points to the development of an
MCS in southwestern Missouri, and pushes it southeast through
northern and northeastern Arkansas and western Tennessee through the
evening hours through around or shortly after midnight. By 2-3am it
appears storms will be south of the forecast area so this will be a
quick hitting bout of storms. While some threat of tornadoes does
exist in southwest Missouri and northwest Arkansas, the main threats
for our forecast area will be the possibility of damaging winds.
Expect these storms to roll through the Memphis metro area between
10pm-Midnight.

Regarding the wintry weather on Sat morning and then again Sat night
into Sun morning, it appears likely that at least some wintry
precipitation will be seen. Saturday morning will be mainly near
the Missouri and Kentucky state lines, well north of the metro.
The limiting factor there will be the actual presence of
precipitation. Decent dry/cold air maintenance in northeast
surface flow will allow for conditions prime for wet bulb
processes to hold temperatures down to around the freezing mark
for a few hours after daybreak. The most likely precip type would
be sleet. However, models are very limited in the amount of
precipitation they're producing so this doesn't appear to be much
of a worry. It may be more of a situation where there's some
light returns on radar but nothing reaches the ground. The bigger
concern is Saturday night into Sunday morning. A more significant
swath of precipitation should occur in temperatures sufficient for
wintry precipitation, and expect to see around an inch of snow
fall across northeast Arkansas, western Tennessee, and northern
Mississippi. Have foregone the issuance of any headlines at this
time because this is still a couple of days out, and minor changes
in temperature forecasts could result in noticeably different
precipitation types. But it is definitely worth keeping an eye on,
as it would affect a broad area. &&

LONG TERM...Sunday Through Thursday

Dry and colder conditions will start off the period as wintry
precip comes to an end early Sun morning. Sfc high pressure will
settle over the Mid-South to close out the weekend. Highs on Sun
will be in the 40s and 50s. Many locations along and N of the I-40
corridor will likely see sub-freezing temps by Mon morning.

The airmass will briefly modify on Mon ahead of a quick moving
storm sys. Small rain chcs were mentioned over mainly the north
half of the FA Mon and Mon evening. Rain amounts are expected to
be light due to the lack of significant moisture return.

Models are at odds regarding several additional weak weather
systems passing across the area towards the middle of the week.
Included rain chances for Thursday, as the associated system looks
to at least have ample moisture/lift. Temperatures will be warming
by the end of the period, so no concerns for any additional winter
weather.

&&

.AVIATION...
00Z TAFs

Cluster of showers and thunderstorms over Southern Missouri
expected to develop into a convective complex and drop SSE into
the Lower Mississippi Valley this evening affecting JBR between
10/03Z-05Z, MEM and MKL between 10/04Z-07Z, and TUP between 10
/05Z-08Z. MVFR/IFR conditions possible within thunderstorms. S
winds will veer NW and become gusty with passage of convective
complex and gradually veer N/NE with passage of cold front Friday
morning. Winds expected to gradually lighten by Friday afternoon.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 9, 3:30 PM CST, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
330 PM CST Thu Mar 9 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-102330-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
330 PM CST Thu Mar 9 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Severe storms are possible across the Mid-South tonight,
especially across Northeast Arkansas, the Missouri Bootheel and
West Tennessee. The primary threats will be damaging winds and
large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is the potential for accumulating winter precipitation
across northern portions of the Mid South including Eastern
Arkansas, the Missouri Bootheel, and West Tennessee for late
Saturday afternoon and Saturday night.

Freezing temperatures are anticipated over a large portion of the
Midsouth each night from Saturday night through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across the Midsouth tonight.

SJM

In the hours before

Local storm report, Mar 9, 7:52 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CST THU MAR 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 ESE TREMONT           34.22N 88.22W
03/09/2017  M1.00 INCH       ITAWAMBA           MS   COUNTY OFFICIAL

            QUARTER SIZED HAIL REPORTED.

0635 PM     HAIL             SMITHVILLE              34.07N 88.40W
03/09/2017  E1.00 INCH       MONROE             MS   TRAINED SPOTTER

            ONE INCH HAIL BETWEEN NEW SALEM AND SMITHVILLE.

0716 PM     HAIL             AMORY                   33.99N 88.48W
03/09/2017  E1.75 INCH       MONROE             MS   TRAINED SPOTTER

            GOLFBALL SIZED HAIL FOR 2 MINUTES IN THE TOWN OF AMORY.

0745 PM     TSTM WND GST     MALDEN                  36.58N 89.98W
03/09/2017  M64.00 MPH       DUNKLIN            MO   AWOS

            ANEMOMETER AT MALDEN AIRPORT REPORTED A MEASURED WIND
            GUST OF 64 MILES AN HOUR.

&&

MRM
Local storm report, Mar 9, 8:18 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CST THU MAR 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             CLARKTON                36.45N 89.97W
03/09/2017  E1.00 INCH       DUNKLIN            MO   COUNTY OFFICIAL

            ONE INCH HAIL IN CLARKTON.

0810 PM     TSTM WND GST     CLARKTON                36.45N 89.97W
03/09/2017  E60.00 MPH       DUNKLIN            MO   COUNTY OFFICIAL

            ESTIMATED WIND GUSTS TO 60 MPH.

&&

MRM
Local storm report, Mar 9, 8:48 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CST THU MAR 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 ESE TREMONT           34.22N 88.22W
03/09/2017  M1.00 INCH       ITAWAMBA           MS   COUNTY OFFICIAL

            QUARTER SIZED HAIL REPORTED.

0635 PM     HAIL             SMITHVILLE              34.07N 88.40W
03/09/2017  E1.00 INCH       MONROE             MS   TRAINED SPOTTER

            ONE INCH HAIL BETWEEN NEW SALEM AND SMITHVILLE.

0716 PM     HAIL             AMORY                   33.99N 88.48W
03/09/2017  E1.75 INCH       MONROE             MS   TRAINED SPOTTER

            GOLFBALL SIZED HAIL FOR 2 MINUTES IN THE TOWN OF AMORY.

0745 PM     TSTM WND GST     MALDEN                  36.58N 89.98W
03/09/2017  M64.00 MPH       DUNKLIN            MO   AWOS

            ANEMOMETER AT MALDEN AIRPORT REPORTED A MEASURED WIND
            GUST OF 64 MILES AN HOUR.

0810 PM     HAIL             CLARKTON                36.45N 89.97W
03/09/2017  E1.00 INCH       DUNKLIN            MO   COUNTY OFFICIAL

            ONE INCH HAIL IN CLARKTON.

0810 PM     TSTM WND GST     CLARKTON                36.45N 89.97W
03/09/2017  E60.00 MPH       DUNKLIN            MO   COUNTY OFFICIAL

            ESTIMATED WIND GUSTS TO 60 MPH.

0830 PM     HAIL             MALDEN                  36.58N 89.98W
03/09/2017  M1.00 INCH       DUNKLIN            MO   EMERGENCY MNGR

            ONE INCH HAIL IN MALDEN.

0830 PM     TSTM WND GST     N MALDEN                36.58N 89.98W
03/09/2017  E65.00 MPH       DUNKLIN            MO   EMERGENCY MNGR

            WINDS ESTIMATED TO BE BETWEEN 60 AND 70 MPH AT THE AIR
            BASE NORTH OF MALDEN.

&&

MRM
Special weather statement, Mar 9, 9:01 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
901 PM CST THU MAR 9 2017

ARZ008-009-017-018-MOZ113-115-100345-
Greene AR-Lawrence AR-Randolph AR-Clay AR-Pemiscot MO-Dunklin MO-
901 PM CST THU MAR 9 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CST
FOR...

Greene County in eastern Arkansas...
Central Lawrence County in eastern Arkansas...
Southern Randolph County in eastern Arkansas...
Southern Clay County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southern Dunklin County in southeastern Missouri...

At 900 PM CST...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Kennett to 6 miles north of O'kean to Ballard. Movement was
southeast at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Greene...central Lawrence...southern Randolph...southern
Clay...southwestern Pemiscot and southern Dunklin Counties should
monitor this storm closely.

LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
      3629 9126 3629 9092 3626 8995 3601 8982
      3599 9058 3607 9135
TIME...MOT...LOC 0300Z 314DEG 23KT 3622 8998 3625 9086 3624 9168
Local storm report, Mar 9, 9:10 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
910 PM CST THU MAR 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 ESE TREMONT           34.22N 88.22W
03/09/2017  M1.00 INCH       ITAWAMBA           MS   COUNTY OFFICIAL

            QUARTER SIZED HAIL REPORTED.

0635 PM     HAIL             SMITHVILLE              34.07N 88.40W
03/09/2017  E1.00 INCH       MONROE             MS   TRAINED SPOTTER

            ONE INCH HAIL BETWEEN NEW SALEM AND SMITHVILLE.

0716 PM     HAIL             AMORY                   33.99N 88.48W
03/09/2017  E1.75 INCH       MONROE             MS   TRAINED SPOTTER

            GOLFBALL SIZED HAIL FOR 2 MINUTES IN THE TOWN OF AMORY.

0745 PM     TSTM WND GST     MALDEN                  36.58N 89.98W
03/09/2017  M64.00 MPH       DUNKLIN            MO   AWOS

            ANEMOMETER AT MALDEN AIRPORT REPORTED A MEASURED WIND
            GUST OF 64 MILES AN HOUR.

0810 PM     HAIL             CLARKTON                36.45N 89.97W
03/09/2017  E1.00 INCH       DUNKLIN            MO   COUNTY OFFICIAL

            ONE INCH HAIL IN CLARKTON.

0810 PM     TSTM WND GST     CLARKTON                36.45N 89.97W
03/09/2017  E60.00 MPH       DUNKLIN            MO   COUNTY OFFICIAL

            ESTIMATED WIND GUSTS TO 60 MPH.

0830 PM     TSTM WND GST     N MALDEN                36.58N 89.98W
03/09/2017  E65.00 MPH       DUNKLIN            MO   EMERGENCY MNGR

            WINDS ESTIMATED TO BE BETWEEN 60 AND 70 MPH AT THE AIR
            BASE NORTH OF MALDEN.

0830 PM     HAIL             MALDEN                  36.58N 89.98W
03/09/2017  M1.00 INCH       DUNKLIN            MO   EMERGENCY MNGR

            ONE INCH HAIL IN MALDEN.

0716 PM     HAIL             AMORY                   33.99N 88.48W
03/09/2017  E1.50 INCH       MONROE             MS   EMERGENCY MNGR

            MORE DAMAGE FROM LARGE HAIL CAUSING BROKEN WINDOWS AT 3
            BUSINESSES AND ONE CAR LOT REPORTING DAMAGE FROM HAIL.

0716 PM     TSTM WND DMG     AMORY                   33.99N 88.48W
03/09/2017                   MONROE             MS   EMERGENCY MNGR

            A FEW TREES DOWN AROUND THE TOWN OF AMORY.

&&

MRM
Local storm report, Mar 9, 9:31 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
931 PM CST THU MAR 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     GREENFIELD              36.16N 88.80W
03/09/2017                   WEAKLEY            TN   LAW ENFORCEMENT

            HIGH WINDS BLEW OVER A TRACTOR TRAILER TRUCK ON HIGHWAY
            45 NEAR THE PARKER HANNIFIN CORP.BUILDING.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:00 PM CSTSevere Thunderstorm WarningMEGLake, Obion45 min
Mar 9, 8:34 PM CSTSevere Thunderstorm WarningMEGDyer, Lake41 min
Mar 9, 8:45 PM CSTSevere Thunderstorm WarningMEGGibson, Obion, Weakley45 min
Mar 9, 8:52 PM CSTSevere Thunderstorm WarningMEGObion23 min
Mar 9, 9:10 PM CSTSevere Thunderstorm WarningMEGHenry50 min
Mar 9, 9:29 PM CSTSevere Thunderstorm WarningMEGCarroll, Gibson, Henderson, Madison, Weakley61 min
Mar 9, 9:37 PM CSTSevere Thunderstorm WarningMEGBenton38 min
Mar 9, 9:57 PM CSTSevere Thunderstorm WarningMEGHenderson34 min
Mar 9, 10:00 PM CSTSevere Thunderstorm WarningMEGDecatur45 min
Mar 9, 10:06 PM CSTTornado WarningMEGBenton, Carroll, Decatur, Henderson24 min
Mar 9, 10:07 PM CSTTornado WarningMEGHenderson21 min
Mar 9, 10:16 PM CSTSevere Thunderstorm WarningMEGLauderdale, Tipton44 min
Mar 9, 10:19 PM CSTTornado WarningMEGDecatur26 min
Mar 9, 10:34 PM CSTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy, Madison41 min
Mar 9, 10:41 PM CSTFlash Flood WarningMEGChester, Crockett, Haywood, Henderson, Madison3 hr
Mar 9, 11:19 PM CSTSpecial Weather StatementMEGShelby26 min
Mar 9, 11:26 PM CSTSevere Thunderstorm WarningMEGShelby34 min
Mar 9, 11:46 PM CSTSevere Thunderstorm WarningMEGFayette, Shelby44 min
Mar 10, 3:30 AM CSTFrost AdvisoryMEGFayette, Hardeman, Hardin, Haywood, Lauderdale, McNairy and 2 more25 hr
Mar 10, 3:30 AM CSTFreeze WarningMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 7 more25 hr
Mar 10, 5:43 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.